Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Does prolonged use of amphetamine cause damage to the kidneys ?

hi my nane is martin i have been useing amphetamine for ten years daily althow i have redused my consumpsun down to half a gram daily, i have some worries that i have caused damage to my kidneys as i get a lot of pain in that area and i get pain in my testicals mainly my right one iam in good health in general but i get worried afrter so many years on this drug and what it has done to my body iam 43 years old thank you for any advice you can give me martin
Asked On : Thu, 23 Jun 2011
Answers:  3 Views:  593
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
welcome to HCM
read your prob, first you mention why are you taking this drug for a long time.
this drug stimolate brain n brain become more active. it has less effect n more side effect, like neurotoxicity, cardiotoxicity, develop any psyciatric prob. it has not nephrotoxic effect. you feel pain at that area may be this is due to neurotxicity.
so try to taper this drug , consult your neeurologist n psychiatrist.
Dr aseem
Answered: Thu, 23 Jun 2011
I find this answer helpful
General & Family Physician Dr. Mohammed Tauseef's  Response
Hello Martin, Welcome to HealthcareMagic Forum.
Your History suggests You are Physically and Psychologically dependent on this Drug and also UTI or a Renal Calculi or Scrotal Infection or Epididymitis. Kindly get yourself examined by a Urologist so that he can examine you thoroughly and suggest a Blood and Urine Work up along with Ultrasonography to rule out the exact cause. You should b seeing a Psychiatrist to discuss about stopping this medication gradually. Drink plenty of water, avoid stress and if you Smoke and Drink, QUIT. Your treating Doctor will help you with that. Exercise regularly and eat healthy nutritious balanced diet which should include fresh fruits and Green leafy vegetables. Practice relaxation techniques like Yoga and Meditation. Stick to your treatment plan and go for regular follow up.

Wish you Good Health.
Answered: Thu, 23 Jun 2011
I find this answer helpful
Dermatologist Dr. Gaurav Patel's  Response
amphetamine has side effect mainly on nervous and cardiac system
it can cause hypertension and indirectly can affect kidney
but as such there is no direct side effect on kidney
pain in that area may be due to different reason like infection,stone etc.
u need to consult doctor for it as i dont think drug is responsible for the what u have.
Answered: Thu, 23 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor